Chemotherapy is designed to treat your whole body in an attempt to destroy cancer cells. It is toxic by nature and has many side effects , the most known hair loss and nausea. There are many other side effects , one of them called “peripheral neuropathy caused by chemotherapy” or NPCQ. Peripheral neuropathy is a disease of the nerves in arms and legs. It can take many forms: pain, burning sensation, numbness and to a lesser extent, muscle tremors. This is a distressing side effect, but helps identify and manage it. The more you know about muscle tremors after treatment for cancer, the better you can combat this complication.

 cancer treatment

Why it happens

While chemotherapy enters the body, it may not always distinguish diseased cells from healthy. While attacking tumors, also attacks the nervous system. The tremors usually start in the feet, followed by hands. Legs and arms may also be affected.

Treatments that cause muscle tremors

The American Cancer Society lists the following types of chemotherapy drugs as the most likely to cause damage to the nervous tissue: platinum drug, Thalidomide, miserliness, epothilones, Alkoids and Bortexomib. These are generic classes of treatment that have many brand names. There are other possibilities: the tumor itself, stress, exhaustion and lack of vitamins can also be the cause of earthquakes. Your own history may contribute to earthquakes, including your age and history of neuropathy present in your family.

Solutions

The problem of damage to the muscles and nerves after treatment against cancer needs further study, but there has been some research. Vitamin E, calcium and magnesium have been studied as protective agents nerves to the damage caused by the platinum drug. Drugs that usually occur to prevent seizures are also being studied. Some patients notice an improvement when given a certain amino acid and protein before treatment . Other strategy is to adjust the treatment , lower doses but having a higher frequency, or a very slow infusion. Oncologists may also delay the treatment when the nerve damage is apparent and space it from a longer period of time.

What you can do

If you notice that your muscle tremors caused by treatment for cancer are worse under certain conditions, avoid those conditions such as extreme temperatures, tight clothes or shoes that squeeze. Avoid alcohol, which also causes damage to the nervous tissue. If the standing long time also worsens your tremors, sit whenever you can and be careful with your feet. If you have diabetes, be sure to control your blood sugar. Be sure to talk to your doctor and nurses about this condition and be accurate with the frequency and severity of your tremors. You may be sent to do physical therapy or occupational therapy to perform the tasks of daily living.

What awaits you

The muscle tremor caused by treatment for cancer may disappear when the treatment is stopped. This can happen as soon as the stop treatment , but sometimes get to take up to two years. If you have severe muscle tremors, you and your doctor should work with your treatment to find the best drugs, the best time frame and measure the advantages and disadvantages of each.